MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US RECLAIM DISTAL STEM INSERTER; RECLAIM INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US RECLAIM DISTAL STEM INSERTER; RECLAIM INSTRUMENTS : IMPACTORS
Catalog Number 297500800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the rubber grip of the reclaim distal stem inserter device was torn apart during use.Unable to be properly sterilized.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that reclaim distal stem inserter product number d297500800 rubber grip has torn apart during use.Unable to be properly sterilized.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the reclaim distal stem inserter exhibited what appear to be impaction marks on the proximal section of the black handle and beneath the plate.These impacts resulted in material fracture in the affected area.Fragments were not returned.Additionally, the internal rod was missing.Damage observed on the device can be attributed to a combination of heavy use and unintended impaction forces, likely from bottom-up impactions to disengage the device.Per reclaim surgical technique, "to remove the distal stem inserter, rotate the knob at the end of the handle to disengage the threads".Additionally, "the depth gauge can be used to assist with loosening the knob on the distal stem inserter should it be necessary by acting as a tommy bar".A root cause for the missing rod condition cannot be determined.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the reclaim distal stem inserter would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0311) provided is not a valid finished goods lot number.Corrected: h3.

Brand Name
RECLAIM DISTAL STEM INSERTER
Common Device Name
RECLAIM INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24384392
Report Number1818910-2026-03232
Device Sequence Number10258109
Product Code HWR
UDI-Device Identifier10603295156161
UDI-Public(01)10603295156161(10)A0311
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number297500800
Device Lot NumberA0311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/19/2026
03/25/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date02/20/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown